Alert archive / California / Wind Advisories in 2009
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 26, 2009, 4:12 AM PDT. It took effect at Mar 26, 2009, 12:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 4:12 AM PDT (11:12 UTC)
- In effect from
- Mar 26, 2009, 12:00 PM PDT
- Expired
- Mar 26, 2009, 7:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 261112 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 412 AM PDT THU MAR 26 2009 ...GUSTY NORTH WINDS TO DEVELOP OVER PORTIONS OF THE INTERIOR OF NORTHERN CALIFORNIA TODAY AND TONIGHT... .A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN AND HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST WILL BRING STRONG AND GUSTY NORTHERLY WINDS TO PORTIONS OF THE INTERIOR OF NORTHERN CALIFORNIA THIS AFTERNOON AND AGAIN TONIGHT. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT: HTTP://WEATHER.GOV/SACRAMENTO. CAZ015>018-270200- /O.NEW.KSTO.WI.Y.0009.090326T1900Z-090327T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- 412 AM PDT THU MAR 26 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...FOR THE SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA AREAS WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING. SUSTAINED NORTHERLY WINDS OF AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED OVER THE SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA AREAS THIS AFTERNOON. WINDS SHOULD DECREASE EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ064-068-069-270200- /O.NEW.KSTO.WI.Y.0010.090327T0600Z-090327T1800Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 412 AM PDT THU MAR 26 2009 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...FOR THE SIERRA NEVADA AND SOUTHERN LAKE COUNTY WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY. SUSTAINED NORTHEAST WINDS AROUND 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TO DEVELOP OVER THE SIERRA NEVADA AND PORTIONS OF SOUTHERN LAKE COUNTY TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER RIDGES...AND IN FAVORED SOUTHWEST TO NORTHEAST ORIENTED CANYONS AND VALLEYS. THE STRONG WINDS SHOULD DECREASE FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 25 OR GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JHM
3 follow-up statements
000 WWUS76 KSTO 261807 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1107 AM PDT THU MAR 26 2009 ...GUSTY NORTH WINDS EXPECTED OVER PORTIONS OF THE INTERIOR OF NORTHERN CALIFORNIA TODAY AND TONIGHT... .A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN AND HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST WILL BRING STRONG AND GUSTY NORTHERLY WINDS TO PORTIONS OF THE INTERIOR OF NORTHERN CALIFORNIA THIS AFTERNOON AND AGAIN TONIGHT. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT: HTTP://WEATHER.GOV/SACRAMENTO. CAZ019-270200- /O.EXA.KSTO.WI.Y.0009.090326T1900Z-090327T0200Z/ NORTHERN SAN JOAQUIN VALLEY- 1107 AM PDT THU MAR 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS AFTERNOON. LOCAL GUSTS TO 40 MPH ARE POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING...BEFORE WINDS DECREASE LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ015>018-270200- /O.CON.KSTO.WI.Y.0009.090326T1900Z-090327T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- 1107 AM PDT THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS AFTERNOON. LOCAL GUSTS TO 40 MPH ARE POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING...BEFORE WINDS DECREASE LATER THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ064-068-069-270200- /O.CON.KSTO.WI.Y.0010.090327T0600Z-090327T1800Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 1107 AM PDT THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY. SUSTAINED NORTHEAST WINDS AROUND 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TO DEVELOP OVER THE SIERRA NEVADA AND PORTIONS OF SOUTHERN LAKE COUNTY TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER RIDGES...AND IN FAVORED SOUTHWEST TO NORTHEAST ORIENTED CANYONS AND VALLEYS. THE STRONG WINDS SHOULD DECREASE FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 25 OR GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SG
000 WWUS76 KSTO 262304 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 404 PM PDT THU MAR 26 2009 CAZ064-068-069-270015- /O.CAN.KSTO.WI.Y.0010.090327T0600Z-090327T1800Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 404 PM PDT THU MAR 26 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS OVERNIGHT ARE EXPECTED TO BE MORE LOCALIZED SO THE WIND ADVISORY HAS BEEN CANCELLED. LOCAL WIND GUSTS OVER 40 MPH ARE POSSIBLE TONIGHT AND EARLY FRIDAY MORNING. $$ CAZ015>019-270200- /O.CON.KSTO.WI.Y.0009.000000T0000Z-090327T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 404 PM PDT THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE INTO THIS EVENING. LOCAL GUSTS TO 35 MPH ARE POSSIBLE. WINDS WILL GENERALLY DECREASE AFTER SUNSET...THOUGH LOCALLY GUSTY WINDS ARE POSSIBLE ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY AND DELTA AREAS TONIGHT. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SG
000 WWUS76 KSTO 270147 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 647 PM PDT THU MAR 26 2009 CAZ015>019-270300- /O.EXP.KSTO.WI.Y.0009.000000T0000Z-090327T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 647 PM PDT THU MAR 26 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND DELTA WILL EXPIRE AT 7 PM PDT THIS EVENING. ALTHOUGH WINDS WILL REMAIN BREEZY OVER THE AREA THROUGH THE EVENING HOURS...THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE NIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:55 AM PDT, 17 minutes earlier.
Area forecast discussion, Mar 26, 3:55 AM PDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 355 AM PDT THU MAR 26 2009 .DISCUSSION... UPPER LEVEL LOW NEAR KSLC WILL BE DROPPING TOWARDS THE 4-CORNERS AREA TODAY WHILE THE UPPER LEVEL JET DIVES SEWD ACROSS NV. NORCAL WILL BE ON THE SUBSIDENCE...LARGE SCALE DESCENT SIDE OF THE JET TODAY. MOSTLY HIGH LEVEL MOISTURE WAS STREAMING SEWD OVER NORCAL AS MOISTURE SPILLS OVER THE AMPLIFIED ERN PAC RIDGE EXTENDING INTO B.C./WRN CANADA. NOW A DECK OF MID CLOUDS HAS FORMED OVER THE HIGHER TERRAIN. PRESSURE RISES OVER THE PAC NW ARE INCREASING NLY GRADIENTS WITH MFR-RDD GRADIENT UP TO 6 MBS AT 09Z. FORECAST GRADIENTS INCREASE TO 8 TO 9 MBS FROM MFR-SAC TODAY WITH POTENTIAL FOR A SOMEWHAT MARGINAL WIND ADVISORY EVENT. THE WINDS ALOFT ARE NOT OVERLY IMPRESSIVE...GENERALLY LESS THAN 40 KTS...BUT THE GRADIENT ALONE AND THE FORECAST STRONG MID LEVEL CAA SUGGEST STEEPENING LAPSE RATES AND GOOD POTENTIAL TO VERIFY THE SUSTAINED WIND SPEEDS OF 25 MPH OVER MUCH OF THE SAC VLY/DELTA AREA TODAY. HAVE ISSUED WIND ADVSRYS FOR THESE AREAS. ADIABATIC WARMING EFFECTS ARE EXPECTED TO OFFSET THE MID LEVEL CAA RESULTING IN SLIGHT WARMING OVER INTERIOR NORCAL. AS THE UPPER JET DROPS FURTHER S TONIGHT...PRESSURE RISES OVER THE INTERIOR MTN WEST WILL SWITCH AND INCREASE GRADIENTS TO A NE/ELY GRADIENT...AT ABOUT 6 TO 8 MBS BETWEEN 06Z-12Z FRI. BUFKIT FOR BLU ALSO SHOWS AN INCREASE IN THE 1 TO 2 THOUSAND FT LEVEL TO AROUND 40 KTS CAUSING A LOCALLY STRONG KATABATIC WIND FROM THE SIERNEV AND INTO A PORTION OF THE COASTAL RANGE...ZONE 64 LAKE CO. 925 MBS WINDS SUGGEST A NLY BARRIER JET WILL FORM ON THE W SIDE OF THE VALLEY OR A PORTION OF THE COASTAL RANGE WITH PEAK SPEEDS AROUND 44 KTS IN THE VCNTY OF NAPA/SRN LAKE/SOLANO CO AREAS. THIS PHENOMENON USUALLY BEGINS AROUND MIDNIGHT AND LASTS UNTIL LATE MORNING WHEN THE UPSLOPE FLOW BEGINS TO WEAKEN THE DOWNSLOPE FLOW. AGAIN THIS LOOKS LIKE SOMEWHAT OF A MARGINAL EVENT FOR THE SIERNEV AND LAKE CO BUT WE EXPECT TO VERIFY ON 40+ MPH WIND GUSTS IN THESE AREAS. A STRONG KATABATIC WIND COULD DEVELOP OFF THE VACA MTNS AT TIMES AS WELL GIVEN THIS PATTERN. HIGH PRESSURE IS FORECAST TO BUILD OVER THE AREA ON FRI AS THE LOW PRESSURE SYSTEM MOVES FROM KSLC ACROSS THE DESERT SW AND INTO THE SRN PLAINS. SYNOPTIC WARMING IS FORECAST TO BRING A VERY MILD DAY TO NORCAL WITH TEMPS REACHING NEAR 80 IN THE NRN SAC VLY. THE NEXT SHORT WAVE FROM THE PACIFIC IS FORECAST TO WEAKEN THE RIDGE OVER THE INTERIOR OF NORCAL ON SAT RESULTING IN COOLING FOR THE WEEKEND...AND POSSIBLY MORE GUSTY NLY WINDS ON SUN. THERE IS A CONSIDERABLE DIFFERENCE BETWEEN THE GFS/ECMWF WITH THIS SHORT WAVE AS THE ECMWF SHOWS LESS AMPLITUDE THAN THE GFS. FOR NOW WE FAVOR THE GFS AS THIS FOLLOWS THE CLIMATOLOGICAL PATTERN OF MIGRATORY SHORT WAVES INTO THE GREAT BASIN AT THIS TIME OF YEAR. JHM .EXTENDED (MONDAY THROUGH THURSDAY)... TEMPERATURES ARE EXPECTED TO WARM UP ON MONDAY WITH 850MB TEMPERATURES AND 1000-500MB THICKNESSES RISING AS THE RIDGE OF HIGH PRESSURE OVER THE EASTERN PACIFIC NUDGES INTO NORTHERN CALIFORNIA. THE MODELS STILL HAVE VARIED SOLUTIONS WITH THE TRACK AND TIMING OF THE TROUGH FOR TUESDAY THROUGH THURSDAY. THE 06Z OPERATIONAL GFS DEEPENS THE TROUGH OVER THE GREAT BASIN ON WEDNESDAY. THE GFS ENSEMBLE SPREAD IS AROUND 70M INDICATING VARIED SOLUTIONS FOR THE PERIOD. THE 00Z ECMWF HAS A WEAKER SHORTWAVE THAT PROGRESSES EAST ACROSS CANADA AND THE NORTHERN STATES. ANOTHER TROUGH IS ALONG THE PACIFIC NORTHWEST COAST ON WEDNESDAY AND DIGS OVER THE WEST COAST ON THURSDAY ON THE 00Z ECMWF. THE CURRENT FORECAST LEANS MORE TOWARDS THE GFS WITH A DRY FORECAST AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES. THE NORTHERLY GRADIENT WILL PICK UP BEHIND THE TROUGH TUESDAY NIGHT INTO WEDNESDAY BRINGING BREEZY AND GUSTY NORTHERLY WINDS AGAIN. ALTHOUGH IF THE ECMWF IS CORRECT WE COULD SEE A CHANCE OF PRECIPITATION IN THE NORTHERN MOUNTAINS ON THURSDAY. HSO && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY AS NORTHERN CALIFORNIA IS BETWEEN A RIDGE OF HIGH PRESSURE OVER THE EASTERN PACIFIC AND A TROUGH OF LOW PRESSURE OVER THE GREAT BASIN. NORTHERLY WINDS ARE EXPECTED TO INCREASE TODAY WITH THE STRENGTHENING OF THE SURFACE PRESSURE GRADIENT AS LOW PRESSURE DEEPENS OVER THE GREAT BASIN. NORTHWESTERLY TO NORTH WINDS OF 20 TO 30 KTS WITH GUSTS UP TO 35 KTS ARE EXPECTED IN THE VALLEY BEGINNING AROUND 18Z TODAY. THE WINDS WILL DECREASE IN THE THE VALLEY OVERNIGHT AS THE ATMOSPHERE DECOUPLES. NORTHEASTERLY WINDS GUSTS UP TO 55 KTS ARE EXPECTED THROUGH FAVORABLY ORIENTED CANYONS AND OVER RIDGES. && .STO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 7 PM PDT THIS EVENING FOR CARQUINEZ STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY. WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY FOR CLEAR LAKE/SOUTHERN LAKE COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, Mar 25, 6:00 AM PDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 600 AM PDT WED MAR 25 2009 CAZ013>019-063-064-066>069-261400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 600 AM PDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY HIGH PRESSURE WILL BUILD INTO OREGON AND THE GREAT BASIN THURSDAY AND FRIDAY RESULTING IN THE POTENTIAL FOR NORTHERLY AND NORTHEASTERLY BREEZY TO WINDY CONDITIONS ACROSS MUCH OF THE REGION THURSDAY AFTERNOON THROUGH FRIDAY. WINDS IN THE CENTRAL VALLEY MAY WEAKEN SOMEWHAT DURING THE OVERNIGHT HOURS. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JCLAPP
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:12 AM PDT | Wind Advisory | STO | 12 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.